Tecfidera & Constipation?

Discuss Tecfidera (BG-12, dimethyl fumarate) as an oral treatment for multiple sclerosis.
Post Reply
krusher14
Newbie
Posts: 3
Joined: Thu Dec 17, 2015 11:21 am

Tecfidera & Constipation?

Post by krusher14 » Thu Dec 17, 2015 11:58 am

I have been on Tecfidera for a little over 2 years now. For the first 6 months or so I had stomach pains and nausea with occasional vomiting. All that has pretty much disappeared. I also had the flushing, which I still get, but for a short amount of time. It's tolerable. Since I started taking Tecfidera though, I have been have problems with constipation. This seems to be not the norm, since many are complaining of diarrhea. I, along with my doctor(s!) have been trying to determine if this is a side-effect of the Tecfidera, or something else. (I am on numerous other medications, Vesicare included.) Just wondering if anyone else might be having the same issue?

User avatar
Froggie
Family Elder
Posts: 146
Joined: Thu Apr 15, 2010 2:00 pm
Location: Ohio
Contact:

Re: Tecfidera & Constipation?

Post by Froggie » Fri Dec 18, 2015 8:48 pm

I've been on Tecfidera for about two years myself and am not aware that constipation is a side effect. It is not uncommon for MS sufferers to experience constipation and it may not be drug related. I have noticed that I have slight problems with constipation that coincide directly with my period, usually about two or three days before. I find eating fiber seems to help.

krusher14
Newbie
Posts: 3
Joined: Thu Dec 17, 2015 11:21 am

Re: Tecfidera & Constipation?

Post by krusher14 » Mon Dec 28, 2015 6:48 pm

That is pretty much what I have suspected. All my doctors seem to think the Vesicare I am on is the culprit. Thank you!

Maly
Newbie
Posts: 7
Joined: Thu Dec 17, 2015 11:48 am

Re: Tecfidera & Constipation?

Post by Maly » Wed Jan 06, 2016 12:53 pm

Hi,
Dont know if it helps but I had a feeling of contipation, it hurt, about a week on Tec. As I had normal bowel movements it was asumed it was air pressing in my system. Once the air pains in my stomach dissapeared so did the feeling of constipation..

krusher14
Newbie
Posts: 3
Joined: Thu Dec 17, 2015 11:21 am

Re: Tecfidera & Constipation?

Post by krusher14 » Thu Jan 07, 2016 2:23 pm

Yes, that sounds like the pain that I was having as well, however, I was not having regular bowel movements. Had some periods when I couldn't/didn't really even pass gas, so yes, gas-bloating-constipation pain.
Since I originally posted my issue, I have stopped taking the Vesicare (starting something different) and I already was feeling better, having regular movements and little bloating three days after stopping. Vesicare seems to have been the culprit, as suspected.

Post Reply
  • Similar Topics
    Replies
    Views
    Last post